Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What is the reason for white waxy coating on my labia and numbness of legs?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Im a white female, 35 years old. I havent had sex in months. I have a white waxy coating on my labia. It doesn't itch or smell, but its not normal to me. I also have leg cramps, tingling in my feet, and numbness down both legs. I had back surgery 15 years ago-spinal lapidectomy. Im scared and confused. Please help.
Posted Thu, 19 Apr 2012 in Women's Health
Answered by Dr. Jasvinder Singh 29 minutes later

Thanks for posting your query.

From the symptoms this white waxy coating can be due to yeast infection or candidiasis. It is caused by an overgrowth of yeast-like fungi called Candida which normally are found as inhabitants of the vagina, mouth and digestive tract but may overgrow and then cause symptoms.

The characteristic feature is a curd like or cottage cheese like thick vaginal discharge. Get a pelvic swab done from a gynecologist and for specific treatment antifungal pessaries like clotrimazole , miconazole or nystatin are required which are available by prescription.

Follow these measures for quick relief from the symptoms:
1) Avoid wearing tight fitting clothing like jeans and pantyhose and underwear made from synthetic fibre.
2) Remove wet or damp bathing suits immediately after swimming.
3) Avoid douching, perfumed soaps, bubble baths and toiletries.
4) Change underwear daily, wash them in hot water (to destroy fungi) and double rinse (to remove any irritating detergent).
5) Eat healthy nutritious food and drink plenty of fluids. Also sleep for at least 6 hours in a day.

Regarding the tingling sensation in feet and numbness, these seem independent of the vaginal infection. It can be due to parasthesia skin which is due to dysfunctioning of neurons. It can be due to diabetes, hypothyroidism, peripheral vascular disease, vitamin B12 deficiency, neurological causes or malnutrition.

Get your blood sugar and thyroid hormones levels evaluated. You can take some vit B12 for some days and see if the symptoms improve. If the symptoms persist then get the above mentioned possibilities ruled out from a neurologist.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor